| Model Number |
BPT12STS |
| Medical Device Problem Code |
Packaging Problem (3007)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, while inserting the trocar into the patient, the ring on the trocar broke in half.Another trocar was opened and as it was being assembled, the ring cracked in two places.A new trocar was opened but appeared to cracked but held together and completed the procedure.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3 evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the returned product noted: the spring grip was broken on one of the devices.The second spring grip was actuated and broke immediately.The obturators were received inserted into the cannula.Prolonged insertion can cause the duckbill seals to become stretched.The obturators were removed and it was confirmed that the duckbill seals were stretched out.The cannulas and circular seals appeared intact.A functional evaluation found that the devices failed an air leak test.It was observed that a proper weld was found on the samples received.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.